Wyoming, 2003

Hail in Wyoming, June 20, 2003

June 20, 2003 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 20, 2:00 AM MST, 12 hours 5 minutes earlier.

Area forecast discussion, Jun 20, 2:00 AM MST, 12 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
300 AM MDT FRI JUN 20 2003

A BROAD UPPER LEVEL TROUGH IS CURRENTLY OVER THE NORTHERN ROCKIES
AND HIGH PLAINS. SHORTWAVE ENERGY WILL ROTATE AROUND THE BASE OF THE
TROUGH TODAY AND TONIGHT AND WILL IMPACT THE CYS FORECAST AREA IN
SOUTHWEST FLOW ALOFT. SURFACE LOW PRESSURE WILL DEVELOP TODAY IN MT
WITH A SHARP LEESIDE LOW PRESSURE TROUGH EXTENDING SOUTHWARD AND
SWEEPING ACROSS WY. THE LOW LEVEL TROUGH WILL PRODUCE BREEZY
CONDITIONS TODAY...AND WILL INTERACT WITH MID LEVEL MOISTURE AND
AFTERNOON INSTABILITY TO PRODUCE SOME SHOWERS AND THUNDERSTORMS OVER
THE FORECAST AREA. TEMPERATURES TODAY WILL REACH THE UPPER 70S AND
80S OVER LOWER ELEVATIONS. THE BREEZE WILL DECREASE THIS EVENING AND
PRECIPITATION COVERAGE WILL END BY MIDNIGHT AS DRIER AIR IS ADVECTED
OVER THE REGION. TEMPS TONIGHT WILL DROP OFF TO THE UPPER 40S AND
50S MOST PLACES.

FOR SAT...BROAD UPR TROF LINGERS OVER WRN U.S. WITH DRIER SW FLOW
ALOFT OVER REGION.  COOL FRONT STALLS OUT ABOUT HALFWAY THRU AREA...
AND WITH DOWNSLOPE FLOW...WILL PROBABLY BE THE WARMEST DAY THIS WEEK.
BOTH ETA/GFS SHOW A DVLPG BAND OF MID LEVEL MSTR ALONG UPR JET SAT
NIGHT ACRS WRN/NRN SXNS WITH SOME LATE DAY SHWRS/TSTMS...WITH
PATTERN SIMILAR INTO SUN AND MON.  ANOTHER PIECE OF ENERGY DROPS
INTO THE MEAN TROF LATER ON MON INTO TUE...WITH ECMWF SIMILAR TO
GFS.  HOWEVER...UPR SYSTEM SHEARS OUT ON APPROACHING OUR AREA
TUE/WED AND ONLY A WEAK SYSTEM MOVES THRU TUE NGT/WED.  COOLER AIR
FINALLY SEEPS IN FOR WED/THU...ALONG WITH SOME LINGERING CHCS OF
PCPN MAINLY SE WY.

.CYS...
WY...NONE.
NE...NONE.
Hazardous weather outlook, Jun 20, 9:52 AM MST, 4 hours 13 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-211130-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1052 AM MDT FRI JUN 20 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS...SOME CAPABLE OF PRODUCING HAIL AND STRONG
WINDS...ARE POSSIBLE IN THE WESTERN NEBRASKA PANHANDLE LATE THIS
AFTERNOON AND EVENING.  THUNDERSTORMS SHOULD DEVELOP IN THE FAR
EASTERN PARTS OF SOUTHEAST WYOMING DURING THE AFTERNOON...THEN
GRADUALLY SPREAD INTO THE WESTERN NEBRASKA PANHANDLE BY LATE
AFTERNOON AND CONTINUE INTO THE EVENING.  LOOK FOR STORMS TO
DIMINISH IN INTENSITY AND NUMBER OVERNIGHT IN WESTERN NEBRASKA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

SATURDAY AND SUNDAY WILL SEE A MINIMUM OF LATE DAY STORMS AS DRIER
AIR MOVES INTO THE REGION.  FOR MONDAY THROUGH THURSDAY...A GRADUAL
INCREASE IN LATE DAY SHOWERS AND THUNDERSTORMS IS EXPECTED AS AN
UPPER LEVEL FEATURE AND ITS SURFACE COLD FRONT AFFECT THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING IN
THE PANHANDLE AND THE FAR EASTERN PLAINS OF SOUTHEAST WYOMING.

RGB

The radar

The Cheyenne radar (KCYS), 101 km away, was scanning. The volume nearest the first event began at 21:05 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Platte

When
June 20, 2:05 PM MST to 2:10 PM MST
Where
Platte County, Wheatland
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.050, -104.967

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2003Every state in 2003This day in weather historyWarnings in Wyoming, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364047.